Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 83, NWS Memphis, TN

May 2, 2000Monroe County, Mississippi

NWS Memphis, TN issued this severe thunderstorm warning at May 2, 2000, 9:49 PM CDT for Monroe County, Mississippi. It was in force for 51 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
May 2, 2000, 9:49 PM CDT (02:49 UTC)
Expired
May 2, 2000, 10:40 PM CDT
In force
51 min
Issued by
NWS Memphis, TN
Area
Whole counties

County Monroe County, MS

What was reported inside it

TimeReportWhereRemark
May 2, 9:49 PM CDTThunderstorm WindMuldon, MSA couple of trees were knocked down.

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 2.8 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2000-05-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 70 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2000-05-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 35 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
70 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1033 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
35 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

459 
WUUS54 KMEG 030249
SVRMEM
MSC095-030340-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
949 PM CDT TUE MAY 2 2000


THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MONROE COUNTY IN NORTHEASTERN MISSISSIPPI

* UNTIL 1040 PM CDT

* AT 948 PM CDT... DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
  WITH LARGE HAIL AND DAMAGING WINDS 4 MILES SOUTH OF ABERDEEN...
  MOVING NORTHEAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  5 MILES EAST OF ABERDEEN BY 10 PM CDT
  AMORY BY 1015 PM CDT
  SMITHVILLE BY 1035 PM CDT

.THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A PLACE OF SAFETY...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.


N

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 8:11 PM CDT, 1 hour 38 minutes earlier.

Area forecast discussion, May 2, 8:11 PM CDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
811 PM CDT TUE MAY 2 2000

ANY UPDATES THIS EVENING WOULD BE TO DOWNPLAY THUNDERSTORMS. STILL
QUITE A BIT OF SHOWER ACTIVITY OVER NRN MS. MAY KNOCK POPS DOWN TO
SCATTERED RANGE TO MATCH AREAL COVERAGE...BUT CANT SEE LOWERING
MUCH. TEMPERATURES MAY BE A CATEGORY LOW...WILL MONITOR FOR NEXT HOUR
OR SO BEFORE DECIDING ON WHETHER A CHANGE IS NECESSARY. 10

.MEM...NONE.

Nearby

Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.